I wanted to document a day in my life. I have been paying attention on the days that Sean works the day shift as to our routine so I could do a "Day in the life" post. With all of our appointments, we have to be routined! So this is a pretty typical day in my life. I must say that this example is a day when we only have 1 appointment which is pretty typical that I will schedule that way when Sean is working. However, many days we have 3 or 4 appointments in a day and it just isn't realistic for me to fit those in and still allow my children to nap. Unfortunately, sometimes naptimes must be interrupted or skipped to accomodate appointments if they cannot be scheduled on Sean's days off. Also, Sean's schedule rotates from days to nights every other month so my days are a bit different when he is on the night shift.
I am not going to lie, there are days when the picking up, cleaning, dishes, laundry are skipped so I can just relax or do other things that I would rather do. :) Problem with that is that then I have more work to fit in the next day which is no fun!
So at this season of my life...here is what my days look like...
6:30am- The baby wakes up, I get him and change his diaper and usually put him in clothes because he wets out almost daily.
6:40am-Make a bottle and feed the baby.
6:50am-Clean out the bottle, bring the baby downstairs to play on the floor while I start a load of laundry.
7:00am-Make coffee for myself and check my email
7:15am-Pick up around the house, get clothes out of the dryer from the day before, fold clothes and about 3 times a week I am able to shower and get ready at this time.
7:45am-Our 3 year old wakes up, go upstairs to get him, unhook him from his feeding pump, change him into clothes and remove his crib sheet because he ALWAYS wets out.
8:00am-Bring him downstairs to play/watch a show while I throw away his feeding bag, clean out his tubing and draw up his meds.
8:15am-Give our 3 year old his meds, go back upstairs and clean out the syringes and tubing and make him breakfast.
8:25am-Get our 3 year old sat down to eat breakfast and pick up the toys that were strewn all over in the 15 minutes he was left alone.
8:30am-Tate (our 5 year old) wakes up and comes downstairs. He asks for breakfast, but I sit and drink coffee for a few minutes while he plays or watches a show.
8:40am-Tate asks for breakfast again so I get our 3 year old's plate of half eaten breakfast and let him play while I go upstairs and make Tate breakfast.
8:45am-Bring Tate's breakfast to him and check and change the baby's diaper.
8:55am-Feed the baby some breakfast.
9:10am-Get the baby cleaned up from breakfast, clean up Tate's plate from breakfast and ask him to go wash his face/hands and brush his teeth. Battle with him to do that for the next 10 minutes.
9:20am-Tate is brushing his teeth and I change the 3 year old's diaper while he is begging me to brush his teeth with his brother...in the meantime, the baby is getting tired so he is whining in the other room.
9:25am-Brush the 3 year old's teeth while I tell Tate to undress so we can put his clothes on him.
9:30am-Pick out Tate's clothes and tell him to put them on. Break up a fight between he and the 3 year old because the 3 year old won't give him "privacy" while he's dressing.
9:35am-Tate emerges from his room with his pants on backwards and it appears a tornado has passed through his room in the last 5 minutes. Tell Tate to put his pants on the right way and pick up his room.
9:45am-Tate does his version of picking up his room and I send him downstairs to play while I change the 3 year old's diaper and then send him downstairs to play with Tate.
9:50am-Check the baby's diaper, swaddle him and put him down for a nap while I hear fighting coming from the older boys downstairs.
9:55am-Clean off the water spilled all over the bathroom from teeth brushing and pick up the livingroom and any loose toys that have made their way upstairs.
10:00am-Head downstairs to break up the fight going on between the boys, sit down and make any phonecalls I need to make, check my email again.
10:15am-Change over the laundry and head upstairs to makeup on or sometimes do the dishes, vacuum, take out the trash, clean, dust, put clothes away...pretty much whatever needs done.
10:45am-Tate screams upstairs that he's hungry. Tell the boys to pick up their toys so and I make them lunch.
11:00am-Sit the boys down for lunch and usually eat along with them.
11:30am-Clean up lunch and go get the baby from his nap, change his diaper, yell for Tate to put his socks on and get his backpack ready. Make sure all 3 boys and the diaper bag are ready to head out for taking Tate to preschool.
11:45am-Ask the boys for the 20th time to put their shoes on because we have to go. Usually I have to repeat to Tate to go get his backpack which in the last 15 minutes he has lost.
12:00pm-Go out to the car, load up and buckle in all the boys to go pick up Ava (Tate's friend who we drive to preschool) and take Tate and Ava to preschool.
12:05pm-On the drive to Ava's daycare, I usually call my mom or a friend just to have some adult interaction.
12:13pm-Arrive at Ava's daycare and pull up front so she can come out and hop in the car. Then we head to preschool.
12:18pm-Arrive at the preschool...we're 3 minutes late...every single day...no matter what, we are 3 minutes late. Good thing is that we sit in line in our cars and pull up and the teacher takes each child out 1 by 1, so technically we are not late, we're always just the last (or 2nd to last) car in line.
12:20pm-Kids are dropped off at preschool, rush home while talking with our 3 year old the whole time so he doesn't fall asleep in the car. If I make the mistake of making a phonecall, he typically falls asleep and then doesn't want to go down for a nap when we get home because he is apparently refreshed from his 5 minute snooze in the car.
12:30pm-Get home, immediately change 3 year old's diaper and lay him down for a nap. Make a bottle and feed it to the baby, change his diaper and quickly squeeze in something for lunch for him before one of his therapists arrives at 1 or sometimes 1:30.
1:00pm-OT, PT or his Early Access Teacher arrives...we do therapy with the baby for an hour to an hour and a half.
2:30pm-Wake 3 year old up and rush to change diapers, buckle the kids and head out to pick the kids up from preschool.
2:35pm-Return phonecalls or just call someone to chat on my drive to preschool.
2:45pm-Arrive at the preschool and wait in line until our turn to pick up Tate and Ava.
2:50pm-Tate and Ava are in the car and buckled in. Sometimes we will drive through Sonic Happy Hour and sometimes we will just head home.
3:00pm-Drop Ava off at home (before her mom was on maternity leave I would bring Ava home with us for about 45 minutes until her dad picked her up) and go home.
3:05pm-Get the boys inside, talk to Tate about his day at school, empty his backpack and send them either downstairs or outside to play while I check email, give the baby a snack and then put him down for a nap.
3:35pm-Get a snack for the older boys and sometimes one for myself as well. Edit pictures, relax, check Facebook, check the mail, just have some "me time".
4:00pm-Get a plan made for supper and make sure we have all of the necessary ingredients we need and do any early prep that needs done while the boys play. I will also spend this time doing any dishes or cleaning that needs done and sometimes switching over laundry again or folding/putting laundry away. I also use this time to write lists of things I need to pick up either that day or will add to a list I have going at all times for my weekly grocery run.
4:45pm-Break up the fight that is happening in the basement between the boys. When I go downstairs, I notice the most unbelievable mess ever, so after time outs because the boys hit each other, I make them clean up the mess...usually I help.
5:00pm-Monitor how much water our 3 year old has drank today and notice it's very little, so I bolus 4 oz of water in him. Afterwards, realize I haven't gone to the bathroom since I woke up and when I go to the bathroom I notice pee on the floor in front of the toilet from Tate who clearly pays no attention when he goes potty. Clean that up, notice the bathroom trash is packed full so I empty it and just clean the entire toilet while I am at it.
5:15pm-Hear the baby babbling from his bedroom. Go in, get him out of bed, change his diaper and feed him a bottle.
5:35pm-Clean out his bottle, prepare dinner for the kids while all 3 boys watch a show in the livingroom.
6:00pm-Set the table, finish making the kids' dinner and call them to the table so we can sit down and eat. I feed the baby while the big boys eat.
6:25pm-The boys are done eating. I clean up the table and just throw the dishes in the sink because I am too tired to wash them tonight.
6:30pm-Run a bath for the baby while the big boys play. Bath the baby and get him lotioned up and in his jammies.
6:50pm-Rangle up our 3 year old who HATES baths (even though he gets about 5 a week...he still hates them) while he is yelling "NO! NO!" over and over. Drain the baby's bath water, remove his bath seat and put fresh bath water in the tub. Undress our 3 year old and make him get in the tub. It's a battle for me to wash his hair and he screams like I am hurting him the entire time. In the meantime Tate is yelling for me from the livingroom for something or another and the baby is crying because I am out of his line of sight.
7:00pm-Finally the hair washing episode is complete and our 3 year old get taken out of the tub, dried off, lotioned up and we run upstairs and put his jammies on and I plop him in front of the TV to watch a show in the livingroom.
7:10pm-Drain the bathwater from our 3 year old, tell Tate to go pick out jammies and get undressed. Put him in the tub and wash him and get him all clean and let him play in the tub for a while. In the meantime, the other 2 boys are in the tiny bathroom with me at the same time watching Tate play in the tub. We all chat until Tate wants to get out of the tub.
7:30pm-Get Tate out and have him dry off and put his jammies on while I throw something together for dinner for Sean and I and throw it in the oven (if something isn't already in the crockpot that I put in there in the morning) and then make the baby a bottle.
7:50pm-Feed the baby, change his diaper, swaddle him and put him to bed.
8:15pm-Draw up our 3 year old's meds in the syringes. Rangle him up and give him his meds. Do hugs and kisses with him as Sean walks in the door from work. He tells Daddy goodnight and I go to put him to bed. When I get upstairs, I realize I never put his fresh sheet on his bed so I yell for Sean to grab me one. He can't find it. I run downstairs and dig one out of a basket of unfolded clean laundry, make his bed and put him down.
8:25pm-Talk to Sean about anything I need to speak with him about as I finish up our dinner. Tell him to turn on a show for Tate downstairs. Sometimes I will eat dinner with the kids and Sean will just eat leftovers, but if we eat together when he gets home, we usually plate up and eat in front of the television while Tate watches a show before bed.
9:00pm-Put Tate to bed. Go back downstairs and finally sit down and relax for the night. We catch up on our DVR'd shows at this time, sometimes I will check email and Facebook and edit pictures.
11:00pm or 12:00am-Prepare myself for bed...jammies, etc. Sean and I get our 3 year old's feeding bag filled with formula and get a nighttime diaper for him. We go upstairs and Sean changes his diaper while I hook his bag up to his pump and then hook him up for his nighttime feeding.
Sometime between 2-4am-Our 3 year old's feeding pump alarms and I crawl out of bed to shut it off and turn it back on again never to understand why this happens 50% of the time. Go right back to bed.